Kentucky, 2005

Flood in Kentucky, September 1 to 2, 2005

September 1 to 2, 2005 · NWS LMK · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 1, 12:00 AM EST, 0 minutes earlier.

Area forecast discussion, Sep 1, 12:00 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
100 AM EDT THU SEP 1 2005

.MORNING UPDATE...

MADE MINOR UPDATE TO FORECAST TO TAKE OUT MORNING FOG WORDING. A
WEAK COLD FRONT CURRENTLY STRETCHES FROM WESTERN MICHIGAN TO CENTRAL
MISSOURI. THIS FRONT WILL SETTLE SOUTH AND CROSS NORTHERN KENTUCKY
EARLY FRIDAY. STEEP LOW LEVEL LAPSE RATES AND A MIDLEVEL INVERSION
WILL LEAD TO SOME CU DEVELOPMENT THIS AFTERNOON AND EVENING...JSD

.SHORT TERM (TODAY AND TONIGHT)...
A WEAK COOL FRONT WILL REACH THE AREA LATE THIS AFTERNOON AND
THIS EVENING...BUT MOISTURE IS LOW AND DYNAMICS WILL STAY WELL TO
OUR NORTH. HIGHEST 12-HOUR POP MOS NUMBERS IN THE CWFA ARE AROUND
11. GFS/NAM/NGM/ECMWF/GEM/NOGAPS ALL KEEP US DRY TODAY. ALL
SURROUNDING OFFICES HAVE NO PRECIPITATION IN THE FORECAST.
SO...THOUGH WOULDNT BE SHOCKED TO SEE AN ISOLATED SHOWER POP
UP...ESPECIALLY IN THE NORTHWEST THIRD OF THE AREA...SUCH AS WHAT
HAPPENED ALONG THE FRONT WEDNESDAY IN IOWA AND KANSAS...COVERAGE
SHOULD STAY BELOW 15% AND SO WILL NOT MENTION IN THE FORECAST.

CU RULES SUPPORT SCATTERED CUMULUS TODAY...POSSIBLY BRIEFLY BROKEN
THIS AFTERNOON ESPECIALLY ALONG AND NORTH OF THE OHIO RIVER.
TEMPERATURES SHOULD BE ABOUT 2 DEGREES WARMER THAN YESTERDAY.

13

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...

LARGE CANADIAN HIGH DROPS SOUTHEAST INTO THE OHIO VALLEY ON FRIDAY
AND MOVES ONLY SLOWLY TO THE EAST ACROSS THE GREAT LAKES THROUGH
SUNDAY.

GFS HAS BEEN MOST CONSISTENT AND MORE CONSISTENT WITH OTHER MODELS
AND WILL LEAN TOWARD GFS THIS FORECAST.

WITH HIGH PRESSURE MOVING EAST TO OUR NORTH...COOLER AND DRIER AIR
WILL SETTLE OVER CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA FOR MUCH
OF THE PERIOD. THERE WILL BE PLENTY OF SUNSHINE IN THE DAYTIME AND
MOSTLY CLEAR AT NIGHT. AFTER FRIDAY...DEW POINTS WILL FALL INTO THE
UPPER 50S TO AROUND 60 WHILE DAYTIME TEMPERATURES WILL RISE ONLY
INTO THE LOWER AND MID 80S. THIS TREND WILL CONTINUE INTO THE MIDDLE
OF THE WEEK AS THE HIGH...NOW CENTERED OVER NEW YORK STATE...BUILDS
SLOWLY TO THE SOUTHWEST. WINDS WILL STAY LIGHT THROUGH THE PERIOD.

SCHOLZ

&&

LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WARNING FOR GREEN RIVER IN COUNTIES OF
BUTLER...MUHLENBERG...OHIO...AND WARREN.
IN...NONE.
Hazardous weather outlook, Aug 31, 8:38 PM EST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 PM EDT WED AUG 31 2005

INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057-
062>067-070-072>078-081-082-010830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-LOGAN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
938 PM EDT WED AUG 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ026-061-071-010830-
OHIO KY-BUTLER KY-WARREN KY-
838 PM CDT WED AUG 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

MINOR FLOODING IS FORECAST FOR THE GREEN RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR FLOODING ON THE GREEN RIVER IS EXPECTED TO CREST THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JARVIS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Butler

When
September 1, 12:00 AM EST to September 2, 12:30 AM EST
Where
Butler forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
37.217, -86.217

Remnants of Hurricane Katrina in late August dumped three to five inches of rain over the Green River Basin over a 24 hour period. This produced minor flooding at Woodbury starting early in the morning on August 31. Flood stage at Woodbury is 33 feet. The Green River crested at 36.8 feet around 5 AM EST on September 1. Minor flooding occurs at this level, with lowlands around the town of Woodbury flooding. Several county roads are covered at the 37 foot level.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479170.